NCQA Health Plan Accreditation and HEDIS Update

November 9, 2021 to November 10, 2021
Day One:
November 9, 2021 
12pm-3:45pm ET
Day Two:
November 10, 2021
12pm-3:45pm ET

Note: Times listed for this course are in Eastern Time.

During this two-day training, NCQA will provide an in-depth review of select Health Plan Accreditation Standards, including Population Health Management, QI, UM, and CR. The training will also cover Medicaid requirements, the LTSS Accreditation Requirement for Medicare-Medicaid Plans, and elements with critical factors. Learners will participate in group activities throughout the training.

This training is provided exclusively for the Institute for Health Policy at the Michigan State University and their learners. 
 

Learning Objectives

After participating in this course learners will be able to:

  • Discuss benefits and services aligned with federal requirements for health plan administration to Medicaid members. 
  • Assess opportunities for health plans to help members with multiple or complex conditions access care and services. 
  • Identify approaches for measuring the effectiveness of the PHM strategy as defined by the organization. 
  • Discuss expectations for system controls in Utilization Management and Credentialing. 
  • Explain requirements of Must-Pass Elements for HPA 2022 standards. 
  • Describe opportunities to verify credentialing through primary sources, unless otherwise indicated. 
Course summary
Available credit: 
  • 8.50 AAPA
  • 8.50 ACPE
  • 8.50 AMA PRA Category 1 Credit™
  • 8.50 ANCC
  • 8.50 APA
  • 8.50 ASWB
  • 8.50 IPCE
  • 1.00 Participation
Course opens: 
10/08/2021
Course expires: 
11/10/2022
Event starts: 
11/09/2021 - 12:00pm
Event ends: 
11/10/2021 - 3:45pm

Day 1: November 9, 2021 (Tuesday) Eastern Time (ET)

11:45 a.m. – 12:00 p.m. 

Zoom Login (Recommended)

12:00 p.m. – 12:05 p.m.

5 Minutes

Welcome and Introductions

Vince Pereira, MHA, FAHM, CPHQ, RHIA

12:05 p.m. – 12:30 p.m.

25 Minutes

HPA 2022 PHM Standards 5 and 6

Clint Koenig, MD, MSPH, MA

Topics

  • Complex Case Management
  • Population Health Management Impact

12:30 p.m. – 1:30 p.m.

60 Minutes

HPA 2022 QI Standards 3 and 4

Clint Koenig

Topics

  • Continuity and Coordination of Medical Care
  • Continuity and Coordination Between Medical Care and Behavioral Healthcare

1:30 p.m. – 1:40 p.m.

10 Minutes

BREAK

 

1:40 p.m. – 3:00 p.m.

80 Minutes

Medicaid Requirements

Dayna Bell, MBA, MS

3:00 p.m. – 3:30 p.m.

30 Minutes

LTSS Accreditation Requirement for Medicare-Medicaid Plans

Paige Cook

3:30 p.m. – 3:45 p.m.

15 Minutes

Wrap Up and Open Discussion

The purpose of the Q&A session is to respond to content discussed throughout the day.

 

Day 2: November 10, 2021 (Wednesday) Eastern Time (ET)

11:45 a.m. – 12:00 p.m.

Zoom Login (Recommended)

12:00 p.m. – 12:05 p.m.

5 Minutes

Welcome and Announcements

Ashley Turner, MBA

12:05 p.m. – 1:00 p.m.

55 Minutes

HPA 2022 Must Pass Elements for Utilization Management (UM)

Clint Koenig

Topics

  • UM 4: Appropriate Professionals (Elements C – E)
  • UM 5: Timeliness of UM Decisions (Elements A – C)
  • UM 7: Denial Notices (Elements B, C, E, F, H, I)

1:00 p.m. – 1:25 p.m.

25 Minutes

HPA 2022 Must Pass Elements for Utilization Management (UM)

Dayna Bell

Topics

  • UM 9: Appropriate Handling of Appeals (Elements B and D)

1:25 p.m. – 1:35 p.m.

10 Minutes

BREAK

1:35 p.m. – 2:20 p.m.

45 Minutes

System Control Requirements for HPA 2022

Clint Koenig

Topics

  • UM 12: UM System Controls (Elements A – D)
  • CR 1: Credentialing Policies (Elements C and D)

2:20 p.m. – 2:45 p.m.

25 Minutes

HPA 2022 Must Pass Elements Credentialing (CR)

Dayna Bell

Topics

  • CR 3: Credentialing Verification, Must Pass (Elements A-C)
  • CR 4: Recredentialing Cycle Length, Must Pass (Element A)

2:45 p.m. – 3:00 p.m.

15 Minutes

HPA 2022 Ongoing Monitoring for Credentialing (CR)

Dayna Bell

 

Topics

  • CR 5: Ongoing Monitoring

3:00 p.m. – 3:10 p.m.

10 Minutes

BREAK

3:10 p.m. – 3:30 p.m.

20 Minutes

Elements with Critical Factors (PHM 1A, NET 2B, UM 11E, CR 7B)

Dayna Bell

3:30 p.m. – 3:45 p.m.

15 Minutes

Wrap Up and Open Discussion

The purpose of the Q&A session is to respond to content discussed throughout the day

*Agenda is subject to change without notice

Dayna Bell, MS, MBA

Dayna Bell is currently the Principal Consultant with Bell Business Solutions, where she provides management consultative services to organizations preparing for NCQA Accreditation, including but not limited to, policy interpretation, policy and procedure development/enhancement, and report development. Dayna also assists organizations by providing leadership/staff training and development, project management, regulatory compliance, and administrative support services.

Dayna previously served as the Senior Director, Enterprise Quality & Accreditation at Health Care Service Corporation (HCSC). She was accountable for developing and implementing accreditation strategies, activities and programs that comply with accreditation standards (NCQA, URAC, AAAHC), federal regulations (ACA, CMS) and state regulations. Dayna was also responsible for reporting key metrics to quality improvement committees, designing quality studies, driving meaningful analysis and managing budget activities.

 

Paige CookePaige Cooke

Paige Cooke has her Masters of Science in Health Communications from Boston University and has supported NCQA’s mission to improve healthcare quality for over ten years. She currently serves as Director of State Affairs. In her role, she champions the team’s mission to serve as the organization’s premier resource team providing internal and external stakeholder support for advancing state quality strategies and sharing insights to enhance NCQA’s quality solutions in alignment with critical health policy initiatives. Paige engages states and other public policy stakeholders on various topics ranging from population health, LTSS, and digital data quality, to performance measurement, health equity, and beyond.

 

Clint Koenig, MD, MSPH, MA

Clint Koenig, MD, MA, MSPH is the senior Medical Director at Ohio Healthy, a new system-based health plan in Columbus Ohio. He has served as State Medical Director in New Hampshire and Ohio. Other leadership roles include the Health Plan Regional Chief Medical Officer at Universal American, a government programs health management organization in Syracuse New York as well as the Director for Utilization Management at Monroe Plan for Medical Care, a healthcare management organization in Rochester, New York. In addition, Clint held Chief Medical Officer roles in Federally Qualified Health Centers and integrated delivery systems.

He has been an NCQA surveyor for 10 years and surveys health plans, Patient Centered Medical Home, Special Needs Plans and Long Term Services and Supports organizations.

Dr. Koenig received his MD from Albany Medical College in Albany, NY. He completed his residency in Family Medicine, from the University of Missouri. He also completed a fellowship at the University of Missouri, where he received Masters degrees in Public Health and Journalism.

imageIn support of improving patient care, the National Committee for Quality Assurance is jointly accredited by the Accreditation Council for Continuing Medical Education (ACCME), the Accreditation Council for Pharmacy Education (ACPE), the American Nurses Credentialing Center (ANCC), the American Academy of Physician Assistants (AAPA), the American Psychological Association (APA), and the Association of Social Work Boards (ASWB) to provide Interprofessional Continuing Education for the healthcare team. 

This activity was planned by and for the healthcare team, and learners will receive 8.5 Interprofessional Continuing Education (IPCE) credit for learning and change. 

This educational activity is approved for: 8.5 AMA PRA Category 1 CreditTM, ANA CNE, APA, ACPE and ASWB ACE.

The assigned universal program number:JA0004597-0000-21-021-L04-P. Upon successful completion of this program (attending the full session and completing a program evaluation), participants will access CPE Monitor on the ACPE website to locate and track their CPE statement of credit.

* Please note – You must attend the entire program to be eligible for total number of contact hours. 

Available Credit

  • 8.50 AAPA
  • 8.50 ACPE
  • 8.50 AMA PRA Category 1 Credit™
  • 8.50 ANCC
  • 8.50 APA
  • 8.50 ASWB
  • 8.50 IPCE
  • 1.00 Participation
There are no more spaces available for this course.

Required Hardware/software

We recommend using either Google Chrome or Mozilla Firefox as your browser for the optimal experience with the NCQA Education learning management system.